Alert archive / Oklahoma / Wind Advisories in 2022

Wind Advisory 18, NWS Tulsa, OK

December 1, 202217 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this wind advisory at Dec 1, 2022, 2:15 PM CST for 17 counties in Oklahoma; 4 counties in Arkansas. It took effect at Dec 2, 2022, 3:00 AM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 1, 2022, 2:15 PM CST (20:15 UTC)
In effect from
Dec 2, 2022, 3:00 AM CST
Expired
Dec 2, 2022, 6:00 PM CST
In force
15 hr
Issued by
NWS Tulsa, OK
All 21 counties

Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 28 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2022-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2022-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2950 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

626 
WWUS74 KTSA 012015
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
215 PM CST Thu Dec 1 2022

ARZ001-002-010-011-OKZ054>071-021100-
/O.NEW.KTSA.WI.Y.0018.221202T0900Z-221203T0000Z/
Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata-
Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-
Okmulgee-Wagoner-Cherokee-Adair-Muskogee-McIntosh-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah,
Stilwell, Muskogee, and Checotah
215 PM CST Thu Dec 1 2022

...WIND ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST FRIDAY...

* WHAT...South winds 20 to 30 mph with gusts around 40 mph will
  develop late tonight and persist for much of the day Friday.

* WHERE...Portions of northwest Arkansas and east central, 
  northeast and southeast Oklahoma.

* WHEN...From 3 AM to 6 PM CST Friday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
2 follow-up statements
010 
WWUS74 KTSA 020903
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
303 AM CST Fri Dec 2 2022

ARZ001-002-010-011-OKZ054>071-030000-
/O.CON.KTSA.WI.Y.0018.000000T0000Z-221203T0000Z/
Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata-
Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-
Okmulgee-Wagoner-Cherokee-Adair-Muskogee-McIntosh-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah,
Stilwell, Muskogee, and Checotah
303 AM CST Fri Dec 2 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South winds 20 to 25 mph with gusts from 40 to 45 mph.

* WHERE...Portions of northwest Arkansas, as well as east central 
  and northeast Oklahoma.

* WHEN...Through 6 PM CST Friday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
830 
WWUS74 KTSA 021938
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
138 PM CST Fri Dec 2 2022

OKZ054>056-059>061-064>067-070-071-030345-
/O.NEW.KTSA.WI.Y.0019.221203T0300Z-221203T1200Z/
/O.CON.KTSA.WI.Y.0018.000000T0000Z-221203T0000Z/
Osage-Washington OK-Nowata-Pawnee-Tulsa-Rogers-Creek-Okfuskee-
Okmulgee-Wagoner-Muskogee-McIntosh-
Including the cities of Pawhuska, Bartlesville, Nowata, Pawnee, 
Tulsa, Claremore, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, 
and Checotah
138 PM CST Fri Dec 2 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST
SATURDAY...

* WHAT...For the first Wind Advisory, south winds 15 to 25 mph 
  with gusts up to 45 mph. For the second Wind Advisory, north 
  winds 15 to 25 mph with gusts up to 45 mph expected.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma.

* WHEN...For the first Wind Advisory, until 6 PM CST this 
  evening. For the second Wind Advisory, from 9 PM this evening 
  to 6 AM CST Saturday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...A strong cold front will move through the
  area tonight bringing a switch to gusty northerly winds
  overnight into tomorrow morning across parts of eastern Oklahoma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

OKZ073-030345-
/O.NEW.KTSA.WI.Y.0019.221203T0300Z-221203T1200Z/
Pittsburg-
Including the city of McAlester
138 PM CST Fri Dec 2 2022

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST
SATURDAY...

* WHAT...Northwest winds 10 to 20 mph with gusts up to 35 mph 
  expected.

* WHERE...Pittsburg County.

* WHEN...From 9 PM this evening to 6 AM CST Saturday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...A strong cold front will move through the
  area tonight bringing a switch to gusty northerly winds
  overnight into tomorrow morning across parts of eastern Oklahoma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

ARZ001-002-010-011-OKZ057-058-062-063-068-069-030000-
/O.CON.KTSA.WI.Y.0018.000000T0000Z-221203T0000Z/
Benton-Carroll-Washington AR-Madison-Craig-Ottawa-Mayes-Delaware-
Cherokee-Adair-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Vinita, 
Miami, Pryor, Grove, Jay, Tahlequah, and Stilwell
138 PM CST Fri Dec 2 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South winds 20 to 25 mph with gusts from 40 to 45 mph.

* WHERE...Portions of northwest Arkansas, as well as east 
  central and northeast Oklahoma.

* WHEN...Through 6 PM CST Friday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Dec 1, 2:00 PM CST, 15 minutes earlier.

Area forecast discussion, Dec 1, 2:00 PM CST, 15 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
200 PM CST Thu Dec 1 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Tonight)
Issued at 200 PM CST Thu Dec 1 2022

Elevated fire weather threat continues this afternoon with gusty
winds at 25 to 35 mph over much of NE OK. RH values have fallen
off in a few locations to around 25 percent. Winds will remain
gusty this evening and even begin to increase towards morning as
50 knot low level jet develops. A wind advisory has been issued
for late tonight that extends through the day Friday across NE
OK/NW AR.

&&

.LONG TERM...
(Tonight through Thursday)
Issued at 200 PM CST Thu Dec 1 2022

Although will we likely see extensive cloud cover for much of the
day Friday, should still see wind gusts around 40 mph across NE
OK/NW AR. Surge in low level moisture should help curtail overall
fire weather threat. Highest spread rates will likely be north of
I-44 Friday afternoon, where we could also see a few breaks in the
clouds with modestly lower humidities around 60 percent.

A few scattered showers will be possible across far SE OK/NW AR
Friday and persist ahead of strong cold front, which will sweep
through the area Friday evening into the overnight hours. Rainfall
amounts will remain light at best. A brief window of higher wind
gusts around 40 mph will be possible with FROPA in eastern
Oklahoma.

Fast moving mid level wave will traverse the region late Saturday
night into Sunday with areas of mainly light rain. Latest trends
keep the deeper moisture a little further south so rainfall
amounts will likely be more confined along/south of I-40.
Lingering showers will remain possible on Monday, again mainly
across SE OK/NW AR, ahead of next cold front Monday night into
Tuesday.

&&

.AVIATION...
(18Z TAFS)
Issued at 1120 AM CST Thu Dec 1 2022

Gusty southerly winds will continue to intensify throughout the
day today and last into the overnight hours. Low level wind shear
potential will also increase overnight as a strong 40-50 knot low
level jet picks up ahead of an approaching mid level wave. This
will allow winds to increase a little more after sunrise tomorrow
ahead of a cold front. Gusts over 30 knots will be likely in some
locations during the day tomorrow. The southerly flow will lead
to increasing low level moisture and cloud cover throughout the
night. MVFR cigs are expected to build in overnight from south to
north across all sites. A few scattered light showers will also be
possible, especially across southern sites, but left out of
mention right now due to anticipated low coverage and intensity.

Bowlan

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   45  65  34  47 /   0   0   0   0
FSM   43  62  41  54 /  10  20  10   0
MLC   43  62  37  50 /  10  10   0   0
BVO   41  67  30  44 /   0   0   0   0
FYV   39  61  33  49 /  10  10  20   0
BYV   40  60  32  45 /  10  10  10   0
MKO   43  61  35  49 /  10   0   0   0
MIO   41  60  30  43 /   0   0  10   0
F10   43  63  34  49 /   0   0   0   0
HHW   43  62  43  56 /  20  20  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory from 3 AM to 6 PM CST Friday for OKZ054>070.

AR...Wind Advisory from 3 AM to 6 PM CST Friday for ARZ001-002-010-
     011.

&&

SHORT TERM...12
LONG TERM....12
AVIATION...04
Hazardous weather outlook, Dec 1, 12:47 PM CST, 1 hour 28 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1247 PM CST Thu Dec 1 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1247 PM CST Thu Dec 1 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Far Northwest Arkansas.
	ONSET...Ongoing.

FIRE WEATHER DANGER.
	RISK...Elevated.
	AREA...Northeast Oklahoma...Mainly West of Highway 75.
	ONSET...Ongoing.

DISCUSSION...
A combination of strong, gusty southerly winds along with low
dewpoints has lead to an elevated fire weather danger across
portions of northeast Oklahoma this afternoon. Winds will remain
gusty into the overnight hours, but rising humidity and low level
moisture will help aid the fire concerns and allow for some
recovery overnight tonight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Very High Fire Weather Potential...High Wind Potential.
SATURDAY...High Wind Potential.
SUNDAY THROUGH TUESDAY...No Hazards.
WEDNESDAY...Heavy Rain Potential.

EXTENDED DISCUSSION...
Strong and gusty winds are expected area wide on Friday with
frequent gusts of 30 to 45 mph expected. Fire weather concerns
will remain a concern especially across northeast Oklahoma.
A cold front passes Friday night with gusty winds and cooler
temperatures. Rain chances increase late Saturday into Sunday.
Another storm system could affect the area by the middle part of
next week, with potential for some more rain and possibly some
thunderstorms across the area.

weather.gov/tulsa contains additional information.

Nearby

Wind Advisories in Oklahoma, 2022Wind Advisories in Arkansas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.